Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 1:35 PM CDT for Dale County, Henry County, Houston County, Alabama; Early County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 1:35 PM CDT (18:35 UTC)
- Expired
- Aug 19, 2014, 2:14 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL, Houston County, AL, Early County, GA
The radar
The Ft Rucker radar (KEOX), 29 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:00 PM CDT | TSTM WND DMG | 4 Ne Cottonwood, AL | TREE DOWN ACROSS THE ROAD ON SEPTEMBER ROAD NEAR THE LOVETOWN AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
049
WUUS52 KTAE 191835
SVRTAE
ALC045-067-069-GAC099-191930-
/O.NEW.KTAE.SV.W.0232.140819T1835Z-140819T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF HEADLAND...
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF DOTHAN...
WESTERN EARLY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 230 PM CDT/330 PM EDT/
* AT 133 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF COLUMBIA TO 14 MILES WEST OF DOTHAN...OR ALONG A
LINE EXTENDING FROM BARNES TO WICKSBURG...AND MOVING SOUTHEAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINSEY...WEBB...COWARTS AND ASHFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3126 8486 3125 8492 3122 8492 3112 8507
3106 8531 3120 8549 3119 8559 3125 8567
3128 8564 3125 8549 3129 8548 3129 8542
3136 8541 3149 8506
TIME...MOT...LOC 1835Z 310DEG 19KT 3143 8507 3121 8562
$$
42-DVD2 follow-up statements
011
WWUS52 KTAE 191855
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT TUE AUG 19 2014
ALC045-067-191905-
/O.CAN.KTAE.SV.W.0232.000000T0000Z-140819T1930Z/
DALE AL-HENRY AL-
155 PM CDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND
SOUTHEASTERN DALE COUNTIES IS CANCELLED...
LAT...LON 3142 8506 3127 8487 3125 8492 3122 8492
3112 8507 3106 8531 3120 8549 3124 8548
3131 8509
TIME...MOT...LOC 1855Z 312DEG 21KT 3134 8496 3112 8546
$$
ALC069-GAC099-191930-
/O.CON.KTAE.SV.W.0232.000000T0000Z-140819T1930Z/
EARLY GA-HOUSTON AL-
155 PM CDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
CDT/330 PM EDT/ FOR HOUSTON AND SOUTHWESTERN EARLY COUNTIES...
AT 252 PM EDT/152 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROCK HILL TO PETERMAN...OR ALONG A LINE
EXTENDING FROM BLAKELY TO 8 MILES SOUTHWEST OF DOTHAN...MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILTON...WILSON MILL...AVON...MEMPHIS...SAWHATCHEE...ASHFORD...
KEYTONS...FARLEY NUCLEAR PLANT...LOVETOWN...PANSEY...CENTERVILLE...
CEDAR SPRINGS AND GORDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3142 8506 3127 8487 3125 8492 3122 8492
3112 8507 3106 8531 3120 8549 3124 8548
3131 8509
TIME...MOT...LOC 1855Z 312DEG 21KT 3134 8496 3112 8546
$$
42-DVD187
WWUS52 KTAE 191914
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM CDT TUE AUG 19 2014
ALC069-GAC099-191925-
/O.CAN.KTAE.SV.W.0232.000000T0000Z-140819T1930Z/
EARLY GA-HOUSTON AL-
214 PM CDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON AND SOUTHWESTERN EARLY
COUNTIES IS CANCELLED...
THESE STORMS HAVE WEAKENED BELOW SEVERE LIMITS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3142 8506 3127 8487 3125 8492 3122 8492
3112 8507 3106 8531 3120 8549 3124 8548
3131 8509
TIME...MOT...LOC 1915Z 312DEG 21KT 3126 8486 3104 8536
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:46 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 19, 12:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 12:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
&&
WESTONLocal storm report, Aug 19, 1:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 4 N GREENVILLE 30.53N 83.63W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON US HIGHWAY 221. TIME ESTIMATED BY RADAR.
0212 PM TSTM WND DMG 2 NNW HAMBURG 30.60N 83.54W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON STATE HIGHWAY 146. TIME ESTIMATED BY
RADAR.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:57 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 48 min |
| Aug 19, 4:56 PM CDT | Special Weather Statement | TAE | Houston | 49 min |
| Aug 19, 12:31 PM CDT | Severe Thunderstorm Warning | TAE | Lowndes | 9 min |
| Aug 19, 1:29 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 2 more | 44 min |
| Aug 19, 2:18 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Miller and 3 more | 42 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook, Decatur, Grady, Mitchell, Thomas and 2 more | 47 min |
| Aug 19, 3:01 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 44 min |
| Aug 19, 3:20 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 1 more | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.